We all have done it. We get a headache or the onset of a migrane, we take Asprin or Ibuprofen. The pain goes away and we take more.
The scary part is as many as 2/3 of Women in the United States have hearing loss and there is serious speculation that over the counter pain killers could be at fault. According a study using Nurse’s Health Study, the data was analyzed by the Harvard based Brigham and Women’s Hospital has shown that these pain killers are causing hearing loss, specifically in women. As to why, they are not sure, at the moment.
The study did some heavy research, as they looked at the medical history of 53,000 women between 48 and 73 and have come to find that prolonged use (6 years or more) in a regular use situation, could be the specific trigger. Another interesting fact they have learned, it does not effect men in the same manner.
Here is a more detail study, but the results are concerning, so before you continue taking Over-the-Counter NSAIDs, it is always wise to consult a medical professional; especially if it is for prolonged use.